Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/21371
Title: Prediction models for sound leakage through noise barriers
Authors: Wong, HY
Li, KM
Issue Date: 2001
Publisher: Acoustical Society of America
Source: Journal of the Acoustical Society of America, 2001, v. 109, no. 3, p. 1011-1022 How to cite?
Journal: Journal of the Acoustical Society of America 
Abstract: Two numerical models are presented for the prediction of sound leakage through openings in thin hard barriers. The first numerical method is based on a simple procedure of numerical integration that can be implemented straightforwardly. This model is a more general approach, suitable for barriers with arbitrary gaps. The second model is a new method that permits prediction of sound leakage due to the presence of horizontal gaps in a long barrier. In the new method, effective barriers of appropriate heights represent the edges of the horizontal gaps. The sound diffracted by each effective barrier is calculated by a closed-form analytic expression. The total sound-pressure level is determined from a sum of these diffracted fields. Hence, the new method is fast, simple, and intuitive, allowing the leakage to be assessed accurately. The validity of these two numerical models is confirmed by precise experimental measurements.
URI: http://hdl.handle.net/10397/21371
ISSN: 0001-4966
EISSN: 1520-8524
DOI: 10.1121/1.1345698
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

2
Last Week
0
Last month
0
Citations as of Jun 18, 2018

WEB OF SCIENCETM
Citations

2
Last Week
0
Last month
0
Citations as of Jun 16, 2018

Page view(s)

50
Last Week
0
Last month
Citations as of Jun 17, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.